Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 29, 2017, 11:47 AM MDT for 16 counties in North Dakota. It took effect at May 30, 2017, 12:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2017, 11:47 AM MDT (17:47 UTC)
- In effect from
- May 30, 2017, 12:00 AM MDT
- Expired
- May 30, 2017, 7:17 AM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 162 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS73 KBIS 291747 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1247 PM CDT Mon May 29 2017 NDZ001-002-009-010-017>020-031>034-040>045-300200- /O.NEW.KBIS.FR.Y.0007.170530T0600Z-170530T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 1247 PM CDT Mon May 29 2017 /1147 AM MDT Mon May 29 2017/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Tuesday. * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast tonight which will lead to widespread frost across western and far south central North Dakota. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
6 follow-up statements
548 WWUS73 KBIS 292000 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 300 PM CDT Mon May 29 2017 NDZ001-002-009-010-017>020-031>034-040>045-300400- /O.CON.KBIS.FR.Y.0007.170530T0600Z-170530T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 300 PM CDT Mon May 29 2017 /200 PM MDT Mon May 29 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast tonight which will lead to widespread frost across western and far south central North Dakota. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
291 WWUS73 KBIS 292349 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 649 PM CDT Mon May 29 2017 NDZ001-002-009-010-017>020-031>034-040>045-300800- /O.CON.KBIS.FR.Y.0007.170530T0600Z-170530T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 649 PM CDT Mon May 29 2017 /549 PM MDT Mon May 29 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast tonight which will lead to widespread frost across western and far south central North Dakota. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TWH
352 WWUS73 KBIS 300252 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 952 PM CDT Mon May 29 2017 NDZ001-002-009-010-017>020-031>034-040>045-301100- /O.CON.KBIS.FR.Y.0007.170530T0600Z-170530T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 952 PM CDT Mon May 29 2017 /852 PM MDT Mon May 29 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast tonight which will lead to widespread frost across western and far south central North Dakota. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ twh
657 WWUS73 KBIS 300501 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1201 AM CDT Tue May 30 2017 NDZ001-002-009-010-017>020-031>034-040>045-301315- /O.CON.KBIS.FR.Y.0007.170530T0600Z-170530T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 1201 AM CDT Tue May 30 2017 /1101 PM MDT Mon May 29 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...Low temperatures in the lower to mid 30s are forecast this morning which will lead to widespread frost across western and far south central North Dakota. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KS
350 WWUS73 KBIS 300828 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 328 AM CDT Tue May 30 2017 NDZ001-002-009-010-017>020-031>034-040>045-301500- /O.CON.KBIS.FR.Y.0007.000000T0000Z-170530T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 328 AM CDT Tue May 30 2017 /228 AM MDT Tue May 30 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...lower to mid 30s this morning will lead to widespread frost across western and far south central North Dakota. * IMPACTS...Sensitive vegetation will be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KS
003 WWUS73 KBIS 301317 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 817 AM CDT Tue May 30 2017 NDZ001-002-009-010-017>020-031>034-040>045-301430- /O.CAN.KBIS.FR.Y.0007.000000T0000Z-170530T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 817 AM CDT Tue May 30 2017 /717 AM MDT Tue May 30 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. Temperatures continue to warm this morning. However, patchy frost may be possible again tonight across portions of western and central North Dakota. $$ PA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 29, 7:55 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 29, 7:55 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 855 AM CDT Mon May 29 2017 .UPDATE... Issued at 850 AM CDT Mon May 29 2017 Other than to increase PoPs across the James River Valley this morning per observed radar trends through 1330 UTC, the forecast for the remainder of the day is unchanged. UPDATE Issued at 635 AM CDT Mon May 29 2017 Some light showers have developed over north central North Dakota and continue to settle to the south. For early morning update have adjusted precipitation chances a bit to account for this. Otherwise, previous forecast remains in good shape. && .SHORT TERM...(Today and tonight) Issued at 300 AM CDT Mon May 29 2017 Northerly flow aloft continues today, as an upper low maintains its position over southern Ontario. Weak shortwaves continue to pinwheel around the center of circulation, moving into north central North Dakota from Manitoba. Latest regional radar/Canadian radar shows another area of light showers west of Brandon, Manitoba diving south towards Bottineau County. Expect isolated to scattered rain showers favoring the Turtle Mountains south into the James River Valley today. Much less shower activity west of this area. Northwest winds 20 to 30 mph will be common across western/central ND today. Showers will likely mix down higher momentum air for brief/higher gusts than mentioned above. Overall expect mostly sunny conditions west, with a partly to mostly cloudy sky central. Highs will be cooler today with mid/upper 50s in the Turtle Mountains, while low to mid 60s will occur elsewhere. For tonight, patchy frost expected in the locally colder southwest portion, like Hettinger, as lows drop into the mid 30s. Should be brief with minimal areal coverage, so no highlights as of now. The dayshift can look at this once again later this afternoon. Overnight lows overall will range the upper 30s from western into most of central ND, with lower 40s James River Valley where enough cloudiness remains in association with the Ontario upper low. Clear conditions west tonight. .LONG TERM...(Tuesday through Sunday) Issued at 300 AM CDT Mon May 29 2017 The Ontario upper low slowly shifts east Tuesday. Expecting dry conditions west and central with clouds gradually decreasing through the afternoon in the James River Valley. Plenty of sunshine elsewhere with a northwest wind dominating. Highs will be in the 60s. A northern Rockies upper ridge begins to approach western North Dakota Wednesday, then slides into central ND Thursday evening. Warm air advection commences Wednesday and continues into Thursday. H85 temps at Bismarck rise from +6C Tuesday afternoon, to +12C Wednesday afternoon, then +20C Thursday. This trend supports highs in the mid 70s Wednesday, then lower 80s Thursday. As the upper ridge shifts east Thursday night, chances for showers and thunderstorms return in the west. The GFS/ECMWF in good agreement with a mid level shortwave and associated frontal system, spreading showers and thunderstorm chances into central ND Friday afternoon into Friday night. Cooler into the weekend with a chance of showers Saturday. The GFS and ECMWF depart on a solution for Sunday as the EC is dry, while the GFS is hinting at some shower activity mainly central ND. Highs in the upper 60s to lower 70s both days. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 850 AM CDT Mon May 29 2017 Scattered rain showers are expected across central North Dakota today. Pockets of MVFR stratus across central North Dakota this morning will lift through the late morning and afternoon. Another windy day is expected area wide with northwest gusts of 25-35 kts. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...KS LONG TERM...KS AVIATION...AYD
Hazardous weather outlook, May 29, 7:46 AM MDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Bismarck ND 846 AM CDT Mon May 29 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301400- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 846 AM CDT Mon May 29 2017 /746 AM MDT Mon May 29 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms western North Dakota Thursday night, then across western and central Friday through Friday night. There is a chance for thunderstorms mainly across the north Saturday afternoon through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:38 PM MDT | Special Weather Statement | BIS | Burleigh | 52 min |
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.